Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

June 15, 2021Broward County, Florida

NWS Miami, FL issued this special weather statement at Jun 15, 2021, 2:09 PM EDT for Broward County, Florida. It was in force for 66 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2021, 2:09 PM EDT (18:09 UTC)
Expired
Jun 15, 2021, 3:15 PM EDT
In force
66 min
Issued by
NWS Miami, FL

County Broward County, FL

The radar

The Miami radar (KAMX), 67 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 3:00 PM EDTTSTM WND DMG1 W Lauderhill, FLLAUDERHILL FIRE DEPARTMENT REPORTED A PALM TREE THAT WAS TOPPLED ONTO A MULTI-STORY APARTMENT BUILDING DURING A STRONG THUNDERSTORM. VIDEO SHOWS THAT THE GROUND WAS SATURATED FROM HEAVY RAIN AROUND THE BASE OF THE TREE. DAMAGE ESTIMATED TO BE ATTRIBUTED TO 45-

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 6.2 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1094 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1094 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
972 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

266 
WWUS82 KMFL 151809
SPSMFL

Special Weather Statement
National Weather Service Miami FL
209 PM EDT Tue Jun 15 2021
 
FLZ071-072-172-151915-
Inland Broward County FL-Coastal Broward County FL-
Metro Broward County FL-
209 PM EDT Tue Jun 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BROWARD COUNTY UNTIL 315
PM EDT...

* At 208 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near Sea
  Ranch Lakes to Pembroke Pines. Movement was northeast at 10 mph.

* Winds in excess of 55 mph possible with these storms.

* Locations impacted include...
  Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Pompano Beach,
  Davie, Plantation, Sunrise, Tamarac, Margate, Lighthouse Point,
  Lauderdale-By-The-Sea, Lauderhill, Weston, Coconut Creek, Oakland
  Park, North Lauderdale, Lauderdale Lakes, Dania Beach and Cooper
  City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2627 8003 2619 8003 2608 8010 2598 8037
      2612 8040 2627 8016
TIME...MOT...LOC 1808Z 243DEG 10KT 2623 8008 2603 8033 

$$

BAXTER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 15, 10:07 AM EDT, 4 hours 2 minutes earlier.

Area forecast discussion, Jun 15, 10:07 AM EDT, 4 hours 2 minutes before
Area Forecast Discussion
National Weather Service Miami FL
1007 AM EDT Tue Jun 15 2021

.UPDATE...
Fairly dry through the morning thus far today across the region,
though this is likely to change by this afternoon. Though today's
convective activity may not be as synoptically driven and as
widespread as yesterday, scattered thunderstorms may occur
primarily across metropolitan regions this afternoon. The 12Z MFL
sounding revealed an environment with effective bulk shear values
around 15-20 kt, storm relative helicities of near 100 m^2/s^2,
and 500 hPa temperatures around -8C. These parameters may support
a few loosely organized stronger storms with more robust updrafts
capable of producing strong wind gusts and small hail. The primary
threat for today however will be localized and urban flooding for
poorly drained and recently soaked metropolitan regions,
primarily over populated portions of Miami-Dade, Broward, and Palm
Beach Counties. The KEY 12Z sounding revealed low level
south/southwesterly winds, which may act to deepen the moist layer
region-wide by advecting higher theta-e values northward and
possibly also providing a slight augmentation to the low-level
wind shear profile. This will be something to monitor going
forward for this afternoon and may support a few wet microbursts
and increased localized flooding potential.

&&

.PREV DISCUSSION... (Issued 734 AM EDT Tue Jun 15 2021)

AVIATION(12Z TAFS)...
Predominately VFR conditions expected across the region through
16-18Z with the exception of possible intermittent MVFR CIGs.
VCTS expected to affect terminals this afternoon, and fairly
reasonable confidence that greatest TSRA coverage will be through
about 18-22Z which has been emphasized with TEMPO groups. Brief
IFR/LIFR conditions possible with any activity which may require
short-fused amendments. Winds generally SSW/SW becoming VRB by
about 00-02Z.

PREV DISCUSSION... (Issued 301 AM EDT Tue Jun 15 2021)

DISCUSSION...

Short Term (Now through Wednesday):

The active weather pattern will continue throughout Tuesday as the
mid level trough remains in place over the eastern portion of the
country. Southwesterly flow will increase across the region today
continuing to pump in deep tropical moisture across South Florida.
The PWAT values from the 00z sounding came in at 2.08 inches and
these values are forecasted to hover around 2 inches throughout the
day on Tuesday. With the mid level trough in place, the cooler air
aloft will also remain over South Florida. As the east and west
coast sea breezes develop by the middle of Tuesday morning and start
pushing inland, scattered to numerous showers and thunderstorms will
once again develop. Some of these storms could become strong once
again during the afternoon and evening hours containing gusty winds,
small hail, and heavy downpours. The potential for localized
flooding will persist over the low lying and poor drainage areas
along both coasts given the amount of rain that has fallen over the
past day combined with the threat of training thunderstorms once
again during the day on Tuesday. High temperatures across the region
will generally range from the upper 80s across the east coast metro
areas to the lower 90s over the interior.

The mid level trough over the eastern portion of the country does
not move much on Wednesday, which will keep the deep layer moisture
advection over South Florida as southwesterly flow continues.
Forecasted PWAT values continue to remain right around 2 inches and
forecasted 500 mb temperatures remain between -7 and -8C. Another
round of scattered to numerous showers and thunderstorms will
develop on Wednesday as the east and west coast sea breezes develop
and push inland. A strong thunderstorm or two still cannot be ruled
out especially on Wednesday afternoon into Wednesday evening. With
plenty of deep layer tropical moisture remaining in place, the
potential for localized flooding will still exist due to heavy
rainfall as well as the possibility of training of showers and
thunderstorms over the same locations. High temperatures on
Wednesday will generally remain in the upper 80s across most of the
region.

Long term (Wednesday Night through Monday):

Models continue to depict a mid/upper trough lingering over the
area through Thursday, while the sfc ridge over the west Atlantic
remains just to our east. This will keep generally SE flow across
SoFlo for the beginning of the long term, with moisture advection
keeping elevated PWATs across the southern half of the peninsula.
Model soundings depict up to 2 inch PWAts on Thursday.

The dominant SE flow will again push the best POps over the
interior. Highest POps remain over those areas, along with
increasing chances for strong thunderstorms during the afternoon and
evening hours. Repeated bouts of showers over the same locations
may result in localized flooding on Thursday.

Long range models show reasonable agreement in weakening the trough
and expanding the Atlantic ridge towards the state by Friday. In
addition, another Saharan Air Layer event may also reach the area in
the Fri-Sat timeframe. These features will combine to bring a drop
in POPs, down to around 20-25 percent by Friday afternoon, and
into Saturday. For Sun, model solutions suggest the potential for
an area of disturbed weather to develop over the west Gulf, which
could modify the airmass with increasing moisture for the rest of
the weekend. But uncertainty with this feature remains in the
models, so its potential role in our forecast for the weekend
remains unclear. Interests in the upcoming weekend forecast should
continue to monitor the updates to the official forecast.

MARINE...

An upper level disturbance will continue to bring moderate
southwesterly flow to the Atlantic and Gulf coastal waters along
with scattered to numerous showers and thunderstorms through the
middle of the week. The strongest thunderstorms will be capable of
producing waterspouts as well as gusty winds and frequent lightning.
By the end of the week, the pattern begins to change as an area of
high pressure builds into the Bahamas and the Florida Straits. This
will bring a return to a light to moderate southeasterly flow going
into the upcoming weekend along with the potential for a drier air
mass as well.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            78  87  77  88 /  30  70  50  60
West Kendall     76  88  75  89 /  30  70  50  60
Opa-Locka        76  88  75  89 /  30  70  50  60
Homestead        76  87  75  87 /  30  70  50  60
Fort Lauderdale  77  87  77  88 /  30  70  50  60
N Ft Lauderdale  77  86  77  86 /  30  70  50  60
Pembroke Pines   76  87  75  88 /  30  70  50  60
West Palm Beach  76  87  74  86 /  30  70  50  60
Boca Raton       77  88  76  87 /  30  70  50  60
Naples           77  87  74  88 /  30  70  60  70

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Update/Aviation...Bhatti

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Jun 15, 10:36 AM EDT, 3 hours 33 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
1036 AM EDT Tue Jun 15 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
160245-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1036 AM EDT Tue Jun 15 2021

...Localized Flooding Possible Across East and West Coast...
...Strong Thunderstorms are Possible This Afternoon...
...Moderate Risk for Rip Currents Along Coastal Collier County...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Flooding: Repeated heavy rainfall from thunderstorms may lead to
localized flooding over urbanized and poorly drained areas along the
east and west coast today.

Thunderstorms: Scattered to numerous showers and thunderstorms will
develop once again today. Some of these thunderstorms could become
strong containing gusty winds, frequent lightning, and small hail.

Rip Currents: A moderate risk for rip currents exists for coastal
portions of Collier County.

Waterspouts: A few waterspouts are possible across the local waters
of South Florida today.

Hail: Small hail may be possible today in association with stronger
thunderstorms.

Wind: The strongest thunderstorms could produce wind gusts in excess
of 45 mph.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Scattered to numerous showers and thunderstorms are possible into
midweek, especially over the interior and east coast metro areas.
The primary impacts from the thunderstorms will be gusty winds,
lightning, and localized/urban flooding. The moderate risk for rip
currents may linger along coastal portions of Collier County.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated, however individual spotters
are encouraged to report high wind, hail, and flooding to the
National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Jun 15, 1:46 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Miami FL
Issued by National Weather Service Key West FL
146 PM EDT Tue Jun 15 2021

FLZ072>074-172-173-151830-
Coastal Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
146 PM EDT Tue Jun 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MIAMI-DADE AND
SOUTHEASTERN BROWARD COUNTIES UNTIL 230 PM EDT...

* At 145 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Gladeview, or near Hialeah,
  moving northeast at 10 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Miami, Hialeah, Fort Lauderdale, Pembroke Pines, Hollywood,
  Miramar, Davie, Miami Beach, Plantation, Coral Gables, South Miami,
  Surfside, Hallandale, Miami Gardens, North Miami, Doral, North
  Miami Beach, Aventura, Dania Beach and Miami Lakes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2594 7999 2590 8004 2581 8004 2569 8029
      2589 8047 2615 8018
TIME...MOT...LOC 1745Z 224DEG 10KT 2584 8023

BT
Special weather statement, Jun 15, 2:09 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
209 PM EDT Tue Jun 15 2021

FLZ071-072-172-151915-
Inland Broward County FL-Coastal Broward County FL-
Metro Broward County FL-
209 PM EDT Tue Jun 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BROWARD COUNTY UNTIL 315
PM EDT...

* At 208 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near Sea
  Ranch Lakes to Pembroke Pines. Movement was northeast at 10 mph.

* Winds in excess of 55 mph possible with these storms.

* Locations impacted include...
  Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Pompano Beach,
  Davie, Plantation, Sunrise, Tamarac, Margate, Lighthouse Point,
  Lauderdale-By-The-Sea, Lauderhill, Weston, Coconut Creek, Oakland
  Park, North Lauderdale, Lauderdale Lakes, Dania Beach and Cooper
  City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2627 8003 2619 8003 2608 8010 2598 8037
      2612 8040 2627 8016
TIME...MOT...LOC 1808Z 243DEG 10KT 2623 8008 2603 8033

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 8:01 PM EDTSpecial Weather StatementMFLMiami-Dade44 min
Jun 14, 8:50 PM EDTAreal Flood AdvisoryMFLCollier115 min
Jun 14, 8:56 PM EDTSpecial Weather StatementMFLCollier64 min
Jun 14, 9:41 PM EDTSpecial Weather StatementMFLBroward34 min
Jun 14, 9:49 PM EDTSpecial Weather StatementMFLCollier41 min
Jun 14, 10:06 PM EDTSpecial Marine WarningMFL39 min
Jun 14, 10:16 PM EDTSpecial Marine WarningMFL59 min
Jun 15, 1:39 PM EDTAreal Flood AdvisoryMFLBroward, Miami-Dade3 hr
Jun 15, 1:46 PM EDTSpecial Weather StatementMFLBroward44 min
Jun 15, 1:52 PM EDTSpecial Marine WarningMFL38 min
Jun 15, 2:12 PM EDTAreal Flood AdvisoryMFLBroward3 hr
Jun 15, 2:20 PM EDTSpecial Weather StatementMFLBroward55 min
Jun 15, 2:24 PM EDTSpecial Marine WarningMFL66 min
Jun 15, 2:26 PM EDTSpecial Weather StatementMFLBroward49 min
Jun 15, 2:43 PM EDTSpecial Weather StatementMFLBroward62 min
Jun 15, 2:49 PM EDTSpecial Marine WarningMFL41 min
Jun 15, 2:51 PM EDTSpecial Weather StatementMFLBroward39 min
Jun 15, 2:56 PM EDTSpecial Marine WarningMFL94 min
Jun 15, 3:12 PM EDTFlash Flood WarningMFLMiami-Dade5 hr
Jun 15, 3:13 PM EDTSevere Thunderstorm WarningMFLBroward62 min
Jun 15, 3:28 PM EDTSpecial Marine WarningMFL62 min
Jun 15, 3:32 PM EDTSpecial Weather StatementMFLMiami-Dade43 min
Jun 15, 3:33 PM EDTSpecial Marine WarningMFL87 min
Jun 15, 4:03 PM EDTSpecial Weather StatementMFLMiami-Dade57 min
Jun 15, 4:11 PM EDTSpecial Weather StatementMFLBroward49 min
Jun 15, 4:20 PM EDTSpecial Weather StatementMFLMiami-Dade40 min
Jun 15, 4:33 PM EDTSpecial Weather StatementMFLMonroe27 min
Jun 15, 4:36 PM EDTSpecial Weather StatementMFLBroward39 min
Jun 15, 4:41 PM EDTSpecial Marine WarningMFL64 min
Jun 15, 4:58 PM EDTSpecial Marine WarningMFL32 min
Jun 15, 5:00 PM EDTSpecial Weather StatementMFLCollier45 min
Jun 15, 5:06 PM EDTAreal Flood AdvisoryMFLBroward, Miami-Dade4 hr
Jun 15, 5:25 PM EDTSpecial Weather StatementMFLBroward50 min
Jun 15, 5:55 PM EDTSpecial Marine WarningMFL65 min
Jun 15, 5:57 PM EDTAreal Flood AdvisoryMFLMiami-Dade63 min
Jun 15, 6:03 PM EDTSpecial Weather StatementMFLMiami-Dade42 min
Jun 15, 6:25 PM EDTSpecial Marine WarningMFL65 min
Jun 15, 6:39 PM EDTFlash Flood WarningMFLMiami-Dade81 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.